|Wasting: can it affect the penis?
Jul 5, 2002
I was diagnosed in April '92 and immediately went on AZT. From previous testing and classic symptoms of seroconversion, my doctor believes I contracted HIV approximately 3 months before my diagnosis.
About a year ago, I noticed that my penis appeared 1-inch shorter and almost looked as if I hadn't been circumcised due to the amount of excess skin. This was about a year after I'd started fighting lypodystrophy with Androgel, Oxandrin and a regular excercise regimen with a trainer. My doctor didn't know of any other patients with the same problem and he has a huge HIV practice.
I stopped working out in September '01 due to chronic pain from neuropathy. I stopped taking the Androgel and Oxandrin at the same time.
With recent retirement, I've decided to return to the gym, so I started taking Androgel and Oxandrin again approximately 1 month ago. About two weeks ago, I noticed that my penis is even smaller and appears to be nearly deformed, listing to one side and lumpy and uneven in the shaft.
This has really devastated me and destroyed my hopes of finding a LTR. Even I don't want to look at my penis -- why would anyone else want to?
Have you had any other complaints similar to mine?
Thanks, Call me shorty
Response from Ms. Fields-Gardner
I have not heard of penis reduction because of wasting or lipodystrophy. But, that doesn't mean it doesn't happen... perhaps others will offer their experiences.
There are a number of things that can affect phallus size. I would suggest that you get a referral to a urologist for a full evaluation. This may involve a variety of hormonal levels, looking at atherosclerosis risks, and other evaluations.
Treatments should match your diagnosis, so the best thing to do is find out why this is happening. Good luck!
Colon KS and Wasting
wasting and combination steroids
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.